Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 177, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 6, 2000, 2:22 AM CDT for Lincoln County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 6, 2000, 2:22 AM CDT (07:22 UTC)
- Expired
- Aug 6, 2000, 3:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 142 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2987 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
743 WUUS53 KICT 060722 SVRICT KSC105-060800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 222 AM CDT SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LINCOLN COUNTY IN CENTRAL KANSAS * UNTIL 300 AM CDT. * AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LINCOLN...OR ABOUT 31 MILES NORTHWEST OF SALINA...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR BEVERLY AROUND 250 AM CDT... THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS... WINDS UP TO 60 MILES AN HOUR... VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING... STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR LINCOLN COUNTY UNTIL 300 AM CDT. LAT...LON 3910 9820 3899 9818 3901 9794 3915 9795 CARUSO NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 9:39 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Aug 5, 9:39 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 939 PM CDT SAT AUG 5 2000 S/W TROF EVIDENT IN SATL WV IMAGERY/OOZ RAOBS THIS EVE MOVG ACRS NEB WITH FAIRLY IMPRESSIVE H3 JET STREAK OF 75-80KTS NOTED IN PROFILER AT MERRIMAN NEB. SFC FNT CONTS TO SAG VRY SLOLY SWD INTO NRN/WRN KS AS OF 02Z AND SHUD BCM QUASI-STNRY...BARRING SGFNT CNVTN...AND RMN JUST N OF ICT TNGT. ALTHO DEEPEST LO LVL MSTR WAS WELL N/E OF THE CWA...XPCT SOME LATE NGT/EARLY MRNG ELEVATED TSRA MAY ONCE AGAIN DVLP OR MOV SEWD INTO PARTS OF CNTRL KS. WL THEREFORE KEEP CHC30 FOR CNTRL/SCNTRL KS. CHCS LOOK SLIMMER FOR SERN KS SO MAY GO SLGT CHC THERE OVRNGT. TEMP-WISE...THINGS ON TRACK...THO MAY UP MINS FOR SERN KS WHERE NR SFC DWPTS WERE HIER IN THE LWR 70S. WL ALSO ADJUST WINDS SHOWG BACKED...MORE SLY FLO S OF FNT TNGT. DARMOFAL .ICT...NONE.
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.